Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 463, NWS Jackson, MS

July 21, 2000Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 21, 2000, 4:21 PM CDT for Lincoln County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2000, 4:21 PM CDT (21:21 UTC)
Expired
Jul 21, 2000, 4:45 PM CDT
In force
24 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Lincoln County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
294 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WUUS54 KJAN 212122
SVRJAN
MSC085-212145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT FRI JUL 21 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 445 PM CDT

* AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ABOUT 11 MILES WEST OF BROOKHAVEN...MOVING EAST 
  AT 5 MPH OVER HIGHWAY 84.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR BROOKHAVEN AT 445 PM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:30 PM CDT, 51 minutes earlier.

Area forecast discussion, Jul 21, 3:30 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT FRI JUL 21 2000

TSTMS ARE FIRING UP IN THETAE RIDGE/INSTABILITY AXIS ALONG
JONESVILLE-MEADVILLE-COLUMBIA CORRIDOR...NICELY DEPICTED ON VISIBLE
IMAGERY/RADAR IMAGERY/LIGHTNING LOOPS. THE ETA AND AVN HAVE GOOD
HANDLE ON CURRENT SITUATION WITH DYING MCS PROPAGATING ACROSS ERN
AR/NRN MS. FOR THIS EVENING...APPEARS THAT TSTM ACTIVITY WILL HAVE A
HARD TIME DEVELOPING FARTHER NORTH ACROSS THE FORECAST AREA GIVEN
SFC MOISTURE DIVERGENCE OVER CNTRL/NE MS AND GIVEN FACT THAT DEEP
CONVECTION HAS YET TO INITIATE ALONG DYING MCS OUTFLOW. CURRENT
THINKING IS TO KEEP HIGH-END CHANCE POPS OVER SRN MOST COUNTIES WITH
SMALL EVENING POPS OVER CNTRL/NRN ZONES. IN ANY CASE...WILL MAKE
LAST MINUTE DECISION REGARDING EVENING POPS BASED ON LATEST
CONVECTIVE TRENDS.

FOR SATURDAY...AVN/ETA MAINTAIN STRONG INSTABILITY AXIS AND WEAK SFC
BOUNDARY ACROSS SW THIRD OF AREA AND EXPECT MORE SCATTERED TSTM
DEVELOPMENT ALONG THIS AXIS. WILL KEEP HIGH-END CHANCE POPS GOING
FOR WINNSBORO TO BROOKHAVEN TO HATTIEBURG CORRIDOR. TSTM DEVELOPMENT
A LITTLE MORE QUESTIONABLE FARTHER NORTHEAST WITH MUCH DEPENDENT ON
HARD-TO-TIME SHORTWAVE ENERGY. WILL CONTINUE CHANCE POPS THERE AS
MCSS CONTINUE TO PROPAGATE SOUTHEAST FROM THE SRN/CNTRL PLAINS.

SAT NIGHT THRU SUN NIGHT...MODELS IN GENERAL AGREEMENT IN DEEPENING
OF ERN US TROF THUS BRINGING SIGNIFICANT MID LEVEL HEIGHT FALLS OVER
THE LOWER MS VALLEY. WITH RIGHT ENTRANCE REGION OF UPPER JET OVER
OH/TN VALLEY REGION COMING INTO PLAY...WILL NEED TO GO ABOVE
GUIDANCE POPS...ESPECIALLY GIVEN AMPLIFYING PATTERN AND SEASONABLY
STRONG UPPER JET ENERGY INTERACTING WITH HIGH PRECIPITABLE WATER
AIRMASS.

CONCERNING TEMPERATURES...WITH MID LEVEL TROFFING TAKING PLACE
ACROSS THE LOWER MS VALLEY...EXPECT TEMPS TO GET BACK CLOSER TO
SUMMER AVERAGES AS SUGGESTED BY LATEST GUIDANCE AND WILL CONTINUE
DOWNWARD TREND.

QPF DISCUSSION...FOR NEXT 24 HRS...WILL COLOR IN SMALL BASIN
AVERAGES FOR SCT TSTM ACTIVITY OVER SW THIRD OF AREA THIS EVENING
AND ONCE AGAIN FOR SAT AFTN PERIOD.

IN THE EXTENDED...SURFACE FRONT SHOULD HANG UP ALONG GULF COAST THRU
PERIOD IN NORTHWEST FLOW BRINGING BEST CHANCES FOR TSTM ACTIVITY OVER
SRN PORTIONS OF THE FORECAST AREA AND WILL TREND POPS DOWNWARD FROM
THERE. TEMPS WILL BE CLOSE TO AVERAGE WITH HIGHS CONSIDERABLY LOWER
THAN IN RECENT WEEKS.

JAN 068/094/070/091 2324
MEI 068/093/068/090 1324

.JAN...
AR...NONE
LA...NONE
MS...NONE.

43

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:14 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln46 min
Jul 20, 7:31 PM CDTSevere Thunderstorm WarningJANJones29 min
Jul 20, 10:02 PM CDTSevere Thunderstorm WarningJANLamar28 min
Jul 21, 1:35 PM CDTSevere Thunderstorm WarningJANLincoln25 min
Jul 21, 1:58 PM CDTSevere Thunderstorm WarningJANMarion32 min
Jul 21, 2:23 PM CDTSevere Thunderstorm WarningJANLawrence37 min
Jul 21, 2:54 PM CDTSevere Thunderstorm WarningJANJefferson36 min
Jul 21, 3:55 PM CDTSevere Thunderstorm WarningJANForrest35 min
Jul 21, 4:02 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson28 min
Jul 21, 4:30 PM CDTSevere Thunderstorm WarningJANForrest30 min
Jul 21, 4:36 PM CDTFlash Flood WarningJANForrest84 min
Jul 21, 4:53 PM CDTSevere Thunderstorm WarningJANCopiah37 min
Jul 21, 5:29 PM CDTSevere Thunderstorm WarningJANCopiah31 min
Jul 21, 5:58 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.